Optimal regularity in time and space for stochastic porous medium equations

Stefano Bruno, Benjamin Gess, Hendrik Weber

Research output: Contribution to journalArticlepeer-review


We prove optimal regularity estimates in Sobolev spaces in time and space for solutions to stochastic porous medium equations. The noise term considered here is multiplicative, white in time and coloured in space. The coefficients are assumed to be Hölder continuous, and the cases of smooth coefficients of, at most, linear growth as well as √ u are covered by our assumptions. The regularity obtained is consistent with the optimal regularity derived for the deterministic porous medium equation in (J. Eur. Math. Soc. 23 (2021) 425–465, Anal. PDE 13 (2020) 2441–2480) and the presence of the temporal white noise. The proof relies on a significant adaptation of velocity averaging techniques from their usual L1 context to the natural L2 setting of the stochastic case. We introduce a new mixed kinetic/mild representation of solutions to quasilinear SPDE and use L2 based a priori bounds to treat the stochastic term.

Original languageEnglish
Pages (from-to)2288-2343
Number of pages56
JournalAnnals of Probability
Issue number6
Early online date23 Oct 2022
Publication statusPublished - 30 Nov 2022


  • Kinetic formulation
  • Kinetic solution
  • Stochastic porous medium equations
  • Velocity averaging lemmata.

ASJC Scopus subject areas

  • Statistics and Probability
  • Statistics, Probability and Uncertainty


Dive into the research topics of 'Optimal regularity in time and space for stochastic porous medium equations'. Together they form a unique fingerprint.

Cite this